Ask a doctor

V Beam Laser Caused an Edema. What Can I Do?

Hello,

Three months ago I had my final candela v beam treatment. After the procedure I was extremely swollen on right side of face. This edema has persisted for 3 months; I have gone for second opinion and the derm told me I could have lymph damage and fluid is stuck there. He recommended gentlwave LED treatment to heal.

Any other suggestions?

Doctor Answers (5)

Pulsed dye lasers should not cause permanent edema

+2

Some edema is normal following a pulsed dye laser treatment. This resolves in a week unless there is some unexpected problem like blistering or infection and scarring. Other than the initial swelling, did you have an adverse effect from the pulsed dye laser treatment 3 months ago? Unless there was hypertrophic scarring produced from a drastic laser event, it does not make sense that you have permanent swelling. Is there a "before" photo for comparison? I would not recommend the LED treatment, but perhaps an anti-inflammatory medication would be helpful.


San Antonio Dermatologist
5.0 out of 5 stars 1 review

Redness, swelling and bruising after V-beam

+1

It is possible to have some swelling, bruising and edema after treatment with V-Beam laser. These should not be permanent. Icing the area after the procedure really helps. Also, avoid taking aspirin and ibuprofen before or right after the procedure.

Gary Goldenberg, MD
New York Dermatologist

Swelling after Vbeam treatment

+1

Any swelling after a Vbeam treatment is temporary, and should last only a few days, even with very aggressive settings.  The laser does not penetrate deep into the skin; therefore, it is not possible that it damaged lymphatic vessels.  You should be evaluated for other causes or persistent facial swelling.  Best of luck.  

Timothy G. Rodgers, MD
Frisco Dermatologist
5.0 out of 5 stars 2 reviews

You might also like...

V Beam swelling

+1

V Beam can cause temporary swelling.  If it has persisted for 3 months I would be evaluated to see if something else is going on.  If you are receiving Botox injections of the Crows Feet I would suspend that until the edema wears off.

Jerome Potozkin, MD
Danville Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bruising and swelling after V beam pulse dye laser treatment

+1

V beam does not induce long term swelling in patients after treatment. You may have an unrelated subclinical edema or infection that is causing the persistent edema or asymmetry. 

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
5.0 out of 5 stars 46 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.